Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 28, 2007, 2:11 PM EDT for Rhea County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 2:11 PM EDT (18:11 UTC)
- Expired
- Jun 28, 2007, 3:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 281812 FFWMRX TNC143-281915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 211 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN RHEA COUNTY IN EAST TENNESSEE... * UNTIL 315 PM EDT * AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR SPRING CITY...OR ABOUT 12 MILES NORTHWEST OF DECATUR. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANDVIEW. RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN NEAR SPRING CITY. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE SAME AREA...PRODUCING ANOTHER 1 TO 2 INCHES OF RAIN. RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. OTHER LOW LYING PLACES THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MORRISTOWN. LAT...LON 3568 8499 3559 8487 3572 8473 3578 8487 $$ DGS
2 follow-up statements
000 WGUS74 KMRX 281827 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT THU JUN 28 2007 TNC143-281915- RHEA TN- 226 PM EDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHEASTERN RHEA COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR SPRING CITY...OR ABOUT 11 MILES NORTH OF DECATUR... MOVING EAST AT 5 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY MOVE OVER THE SAME AREA...PRODICING ADDITIONAL HEAVY RAIN. RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. SOME CREEKS THAT MAY FLOOD INCLUDE PINEY CREEK AND TOWN CREEK. OTHER LOW LYING PLACES THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. LAT...LON 3568 8499 3559 8487 3572 8473 3578 8487 $$ DGS
000 WGUS74 KMRX 281859 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 259 PM EDT THU JUN 28 2007 TNC143-281906- RHEA TN- 259 PM EDT THU JUN 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN RHEA COUNTY... THE HEAVY RAINFALL FROM THE THUNDERSTORM THAT PROMPTED THE WARNING HAS ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT HAS DIMINISHED. THEREFORE...THE WARNING HAS BEEN CANCELLED. LIGHT RAIN WAS STILL OCCURRING IN THE WARNED AREA SO SOME RUNOFF MAY STILL BE CONTINUING. LAT...LON 3568 8499 3559 8487 3572 8473 3578 8487 $$ TD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:43 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 28, 9:43 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 943 AM EDT THU JUN 28 2007 .DISCUSSION... A PERSISTENCE FORECAST CONTINUES AS CONDITIONS HAVE CHANGED LITTLE TODAY FROM THE PAST FEW DAYS. SURFACE DEWPOINTS ARE A LITTLE HIGHER AT CHA THIS MORNING...PROBABLY DUE TO PRECIP THERE YESTERDAY EVENING. THE PARAMETERS FROM THE 12ZOHX SOUNDING ARE ALSO VERY SIMILAR TO YESTERDAY...WITH CAPE PERHAPS SLIGHTLY HIGHER TODAY. SO SCATTERED PULSE THUDNERSTORMS ARE EXPECTED AGAIN TODAY...FORMING MAINLY IN THE MOUNTAINS AND THE PLATEAU. SLIGHTLY HIGHER MOISTURE CONTENT COULD RESULT IN A LITTLE BETTER COVERAGE THAN YESTERDAY. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. THE ONLY CHANGE IN THE MORNING UPDATE WILL BE TO REMOVE THE MENTION OF MORNING WORDING FROM THE ZFP. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jun 28, 5:24 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 524 AM EDT THU JUN 28 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 524 AM EDT THU JUN 28 2007 /424 AM CDT THU JUN 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL APPROACH THE REGION ON FRIDAY...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE REMAINDER OF THIS WEEK. GH
In the hours before
Special weather statement, Jun 28, 12:06 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1206 PM EDT THU JUN 28 2007 TNZ035-281700- MORGAN- 1206 PM EDT THU JUN 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT DEERLODGE AND SUNBRIGHT. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Jun 28, 1:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG RUSSELLVILLE 36.26N 83.20W
06/24/2007 HAMBLEN TN UTILITY COMPANY
A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN
RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC.
1003 PM TSTM WND DMG MOORESBURG 36.35N 83.23W
06/24/2007 HAWKINS TN UTILITY COMPANY
ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED
BY HOLSTON ELECTRIC.
1036 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
06/24/2007 HAWKINS TN UTILITY COMPANY
ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE.
REPORTED BY HOLSTON ELECTRIC.
&&
FERRELLLocal storm report, Jun 28, 1:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 NW MORRISTOWN 36.25N 83.33W
06/26/2007 HAMBLEN TN PUBLIC
AT APPROXIMATELY 420 PM EDT...ABOUT A DOZEN LARGE OAK
TREES DOWNED ON BOATMANS RIDGE ROAD. REPORTED BY THE
PUBLIC.
&&
FERRELLLocal storm report, Jun 28, 1:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 SSW GREENBACK 35.63N 84.19W
06/27/2007 LOUDON TN UTILITY COMPANY
AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG
THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF
GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON
ELECTRIC.
0530 PM TSTM WND DMG BENTON 35.18N 84.65W
06/27/2007 POLK TN UTILITY COMPANY
FROM APPROXIMATELY 530 PM TO 550 PM EDT...SEVERAL TREES
AND POWERLINES DOWNED ACROSS THE WESTERN HALF OF POLK
COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 27 min |
| Jun 28, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 26 min |
| Jun 28, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 33 min |
| Jun 28, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 32 min |
| Jun 28, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 38 min |
| Jun 28, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 61 min |
| Jun 28, 6:19 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 41 min |
| Jun 28, 6:48 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 27 min |
| Jun 28, 7:00 PM EDT | Severe Thunderstorm Warning | MRX | Union | 30 min |
Nearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.